Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


started meds and now lexapro
Dec 1, 2007

Been really tired and out of it over the past three months. Spent a couple of weeks in hospital last month as my CD4 count dropped rapidly for no apparent reason (been + 2 years). Started on meds 5 weeks ago (dapsone, kivexa and sustiva). Now I am having trouble sleeping, feel spaced out most of the time and my emotions are all over the place. My doctor has perscribed me with lexapro. My worry is that I dont know if I need it... but with my constant headaches and edgeness I just might. Would it be alright if I only took Leaxpro for a month and then came off it? I am worried that I may feel the need to have it all the time and I dont want to put any more medicine into my body than I have to....

Response from Dr. Horwath

You should consider the possibility that the sleeping problems, spaced out feeling and emotional lability are due to the Sustiva (Efavirenz). These are fairly common side effects of Sustiva. Rather than starting another drug like Lexapro, you should discuss with your doctor the option of switching from Sustive to another antiretroviral drug.



Previous
In defence of HIV/AIDS.
Next
Mental Health Issues and Starting Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement